MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number EUP2512X
Medical Device Problem Codes Deflation Problem (1149); Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician was attempting to use a euphora balloon to treat a non-calcified and non-tortuous mid lad lesion exhibiting 80% stenosis.No issues removing the device from the hoop/tray.The physician removed the device from the hoop then wiped it down with saline to activate the coating.Significant force was required to remove the stylet.The device was inspected and negative prep performed with no issues noted.The lesion was pre-dilated.No difficulties were noted during inflation of the device.The device was not moved or re-positioned prior to the deflation difficulties.A 50/50 concentration of contrast/saline was used.During the procedure the device did not pass through a previously deployed stent.No resistance was encountered during delivery and no excessive force used.It was reported that the balloon would not initially deflate at the lesion site after the first inflation.The device then deflated just enough to pull it back out of the artery and out of the guide while still remaining partially inflated throughout.No patient injury reported.
 
Additional Manufacturer Narrative
The stylette was removed from the distal tip when returned.Blood residue was visible inside the inflation lumen.Balloon returned deflated with traces of residue inside the balloon.The distal tip was slightly flared.The balloon bond was stretched and kinked.Numerous kinks were evident on the hypotube.The distal balloon cone was pulled distally over the distal tip.The balloon could not be inflated due to stretching at the balloon bond.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key6749216
Report Number9612164-2017-00959
Device Sequence Number16373699
Product Code LOX
UDI-Device Identifier00643169560017
UDI-Public00643169560017
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/19/2019
Device Catalogue NumberEUP2512X
Device Lot Number213157534
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2017
Initial Date Received by Manufacturer 06/28/2017
Supplement Date Received by Manufacturer08/22/2017
09/20/2017
Initial Report FDA Received Date07/27/2017
Supplement Report FDA Received Date09/20/2017
10/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-3136-2017
Patient Sequence Number1
Patient Age79 YR